Paracetamol overdose? my girlfriend took 8 paracetamol tablets yersterday morning, 6 more this morning?

is this an overdose, i dont know how many u meant to hold, last night she started geting sharp pains surrounded by her abs, im worried about her, help.
Answers:
http://en.wikipedia.org/wiki/Paracetamol

"In adults, single doses of more than 25 grams have a glorious risk of lethality. Toxicity can also occur when multiple smaller doses within 24 hours exceeds these level, or even with chronic ingestion of smaller doses."
Your girfriends overdose can lead to internal bleeding.she needs to seek medical assistance asap.
She will not die from this, but she will hold bad stomach pains, like you are describing.

It is surplus to requirements to go to hospital unless you are concerned that she is very off-colour - she just needs to stop taking so tons and put her head down and make sure she doesn't drink any alcohol.

The pains should subside inwardly 24 hours.

Why has she taken so many? Is she trying to gun down herself? It is impossible to die from 14 tablets, don't worry about it.

You would usually want at least near adequate 100 + plus some alcohol for it to cause serious problems and even death.

Hope you sort the stuff out.

Call NHS Direct for free proposal like the person above recommended.

Good luck.
she will be fine, sick if anything at adjectives. the only problem is liver damage, she should walk for a blood test. i rang NHS direct when i have this problem, they were very functional. good luck, hope everything is ok :)
being a student of medical college i can share u that overdose of paracetamol can cause stiffness of the bones.u can also loose the flerxibility of ur body.stop ur gf immedietly and if she really remains unwell go 4 natural/herbal treatmentand consult a doctor
Anything over the normal stated dosage is an overdose. you inevitability to check why she is doing this, is there a hidden problem?
Get your friend to A&E NOW!!
8 all within one go is rather closely why did she need to do this?she ought to go and grasp a blood test as paracetamol overdose is a funny thing it doesnt assassinate you straight away it gives you liver failure a few days following.DO NOT let her take anymore Source(s): nurse
phone her doctor she should be ok though
Get her to the hospital or doctor which ever is nearest AT ONCE
Yes it is. Her liver, kidneys, stomach, etc can get affected. Why does she transport that much? 1 tablet every 5 hours is the most I could suggest. Call a doctor.
Take her to the Emergency Room or give the name the NHS help line. paracetamol is a horrible item to OD on and you dont need that many to do so. This is awfully serious.
its not a serious overdose, i.e it couldnt kill her, but it could do some defacement to her kidneys. you should never take more than 2 paracetamol at once. best to go to the doctor. if she be in serious pain and thats why she took them, she could whip paracetamol and ibuprofen together and thats not dangerous.
For how long has she be doing this, Paracetamolcan cause severe and dangerous stomach problems, achieve her to the doctors straight away.
I'm a nurse.

She's probably damaged her liver pretty seriously but I doubt she'll die. It depends on the exact pathology, paracetamol is a very damaging substance.

it'll defifintely shorten her life span. I hope thats what she wanted.
Read the leaflet that comes with the box od tablets more than feasible it says if you exceed the stated dose consult your doctor. This is on the leaflet for a root it is very dangerous to exceed the dosage advise. Your girlfriend has taken 14 paracetomol tablets in probably a short time ago 24 hours. Phone your local doctor or clinic and explain the suituation and see what they say.
You should acquire her to hospital. This is an overdose, taking above the recommended limit is an overdose.
The paracetamol will still be in her system, after 2 hours they cant pump your stomach or anything.
your girlfriend needs a blood experiment to check her liver. paracetamol taken over a long period of time can cause liver breakdown also. a friend recently lost his moher this way.
get her to A&E NOW! she desires urgent attention...paracetamol can damage internal organs permenantly. i took an overdose many years ago and i still own problems with my kidneys, i also can no longer take anything but a unprotected minimum of paracetamol as it makes me come out in a over-hasty and vomit!
Get her to the hospital NOW!
Best to win her to A&E that way you'll both be reasured.
Liver damage is possible contained by adults who have taken 10g or more of paracetamol. Ingestion of 5g or more of paracetamol may lead to liver break if the patient has risk factor (see below).

Risk factors
If the patient
a, Is on long permanent status treatment with carbamazepine, phenobarbitone, phenytoin, primidone, rifampicin, St John’s Wort or other drugs that induce liver enzymes.
Or
b, Regularly consumes ethanol in excess of recommended amounts.
Or
c, Is promising to be glutathione deplete e.g. eating disorders, cystic fibrosis, HIV infection, starvation, cachexia.

Symptoms
Symptoms of paracetamol overdosage in the first 24 hours are pallor, nausea, vomiting, anorexia and abdominal niggle. Liver damage may become apparent 12 to 48 hours after ingestion. Abnormalities of glucose metabolism and metabolic acidosis may come about. In severe poisoning, hepatic failure may progress to encephalopathy, haemorrhage, hypoglycaemia, cerebral oedema, and loss. Acute renal failure with acute tubular necrosis, strongly suggested by loin twinge, haematuria and proteinuria, may develop even in the absence of severe liver defacement. Cardiac arrhythmias and pancreatitis have been reported.

Management
Immediate treatment is essential surrounded by the management of paracetamol overdose. Despite a lack of significant hasty symptoms, patients should be referred to hospital urgently for immediate medical attention. Symptoms may be limited to nausea or vomiting and may not echo the severity of overdose or the risk of organ damage. Management should be in accordance near established treatment guidelines, see BNF overdose section.

Treatment with activate charcoal should be considered if the overdose has been taken inside 1 hour. Plasma paracetamol concentration should be measured at 4 hours or later after ingestion (earlier concentrations are unreliable). Treatment with N-acetylcysteine may be used up to 24 hours after ingestion of paracetamol, however, the maximum protective effect is obtain up to 8 hours post-ingestion. The effectiveness of the antidote declines sharply after this time. If required the tolerant should be given intravenous N-acetylcysteine, in line next to the established dosage schedule. If vomiting is not a problem, oral methionine may be a suitable alternative for remote areas, outside hospital. Management of patients who present with serious hepatic dysfunction beyond 24h from ingestion should be discussed next to the NPIS or a liver unit. Source(s): http://www.mhra.gov.uk/home/idcplg?IdcSe…
bring back her to hospital. Better to be safe than sorry. Good Luck xxx
Why did she do this? And then again this morning? Is she in poor health or does she just want to be the centre of attention? She can brand the decision herself whether or not to go to the docs can't she? I assume she have enough brain cells to label an assessment of herself. Why doesn't someone take the tabs away so she can't bring at them. What's wrong with you lot?
yes there will be a number which can be fatal but anything more than the permissable quantity is considered an overdose, she is seriously damaging the lining of her stomach. this will be spoil her much worse than death ... this will lead to unchanging damage of vital organs and systems. you may as ably take her for a stomach wash and return with her to stop, what does she take them for??
get her to hospital a.s.a.p you should only give somebody a lift a max of 8 over 24hrs, she shouldnt have taken 6 this morning.
hope she will be ok
phone nhs direct 0845 4647


Related Questions:
  • I enjoy immensely low iron and i obtain tired alot. I'm not big on meat so what can i do so i wont be that tired?
  • Is masturbation a desperate piece?
  • How regularly do you contract the adjectives cold?
  • Eye experts: is this unreasonable?
  • Food next to iron relieve helppp?
  • What is the best timing to sleep?


  • Copyright 2010 All rights reserved. HealthCareAsk.com